Alert archive / California / Small Craft Advisories in 2009

Small Craft Advisory 52, NWS Eureka, CA

October 11, 2009

NWS Eureka, CA issued this small craft advisory at Oct 11, 2009, 3:05 PM PDT. It took effect at Oct 12, 2009, 12:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 11, 2009, 3:05 PM PDT (22:05 UTC)
In effect from
Oct 12, 2009, 12:00 PM PDT
Expired
Oct 12, 2009, 3:01 AM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

318 
WHUS76 KEKA 112205
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
305 PM PDT SUN OCT 11 2009

PZZ470-121030-
/O.NEW.KEKA.SC.Y.0052.091012T1900Z-091013T0400Z/
/O.UPG.KEKA.GL.A.0023.091013T0700Z-091013T2000Z/
/O.NEW.KEKA.SE.W.0029.091013T0400Z-091014T1000Z/
/O.NEW.KEKA.GL.W.0077.091013T0400Z-091014T0400Z/
/O.UPG.KEKA.SE.A.0016.091013T1100Z-091014T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
305 PM PDT SUN OCT 11 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 9 PM PDT MONDAY...
...GALE WARNING IN EFFECT FROM 9 PM MONDAY TO 9 PM PDT TUESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 PM MONDAY TO 3 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 PM MONDAY TO 9 PM PDT
TUESDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS
HAZARDOUS SEAS WARNING IS IN EFFECT FROM 9 PM MONDAY TO 3 AM PDT
WEDNESDAY. IN ADDITION...A SMALL CRAFT ADVISORY HAS BEEN ISSUED.
THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM NOON TO 9 PM PDT
MONDAY. 

A STRONG PACIFIC STORM WILL BRING GALES AND HAZARDOUS SEAS TO THE
WATERS MONDAY NIGHT INTO TUESDAY. WIND GUSTS UP TO 50 KT AND SEAS
OF 14 TO 16 FT ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-121030-
/O.NEW.KEKA.SC.Y.0052.091012T1900Z-091013T0400Z/
/O.UPG.KEKA.GL.A.0023.091013T0700Z-091013T2000Z/
/O.NEW.KEKA.SE.W.0029.091013T0400Z-091013T2200Z/
/O.NEW.KEKA.GL.W.0077.091013T0400Z-091013T2200Z/
/O.UPG.KEKA.SE.A.0016.091013T1100Z-091014T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
305 PM PDT SUN OCT 11 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 9 PM PDT MONDAY...
...GALE WARNING IN EFFECT FROM 9 PM MONDAY TO 3 PM PDT TUESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 PM MONDAY TO 3 PM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 PM MONDAY TO 3 PM PDT
TUESDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS
HAZARDOUS SEAS WARNING IS IN EFFECT FROM 9 PM MONDAY TO 3 PM PDT
TUESDAY. IN ADDITION...A SMALL CRAFT ADVISORY HAS BEEN ISSUED.
THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM NOON TO 9 PM PDT
MONDAY. 

A STRONG PACIFIC STORM WILL BRING GALES AND HAZARDOUS SEAS TO THE
WATERS MONDAY NIGHT INTO TUESDAY. WIND GUSTS UP TO 45 KT AND SEAS
OF 13 TO 15 FT ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-121030-
/O.NEW.KEKA.SC.Y.0052.091012T2200Z-091013T1000Z/
/O.NEW.KEKA.GL.W.0077.091013T1000Z-091013T2200Z/
/O.NEW.KEKA.SE.W.0029.091013T1000Z-091013T2200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
305 PM PDT SUN OCT 11 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM MONDAY TO 3 AM PDT
TUESDAY...
...GALE WARNING IN EFFECT FROM 3 AM TO 3 PM PDT TUESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 3 AM TO 3 PM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 3 PM PDT TUESDAY. A
HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS
WARNING IS IN EFFECT FROM 3 AM TO 3 PM PDT TUESDAY. IN ADDITION...
A SMALL CRAFT ADVISORY HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY
IS IN EFFECT FROM 3 PM MONDAY TO 3 AM PDT TUESDAY. 

A STRONG PACIFIC STORM WILL BRING GALES AND HAZARDOUS SEAS TO THE
WATERS MONDAY NIGHT INTO TUESDAY. WIND GUSTS UP TO 40 KT AND SEAS
OF 12 TO 14 FT ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-121030-
/O.NEW.KEKA.SC.Y.0052.091012T2200Z-091013T1000Z/
/O.NEW.KEKA.GL.A.0024.091013T1000Z-091013T2200Z/
/O.NEW.KEKA.SE.A.0017.091013T1000Z-091013T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
305 PM PDT SUN OCT 11 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM MONDAY TO 3 AM PDT
TUESDAY...
...GALE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
AFTERNOON...
...HAZARDOUS SEAS WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM MONDAY TO 3 AM PDT
TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN
EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON. IN
ADDITION...A HAZARDOUS SEAS WATCH HAS BEEN ISSUED. THIS HAZARDOUS
SEAS WATCH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
AFTERNOON. 

A STRONG PACIFIC STORM MAY BRING GALES AND HAZARDOUS SEAS TO THE
WATERS MONDAY NIGHT INTO TUESDAY. WIND GUSTS UP TO 35 KT AND SEAS
OF 10 TO 12 FT ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
1 follow-up statement
114 
WHUS76 KEKA 121001
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
301 AM PDT MON OCT 12 2009

PZZ450-121815-
/O.CAN.KEKA.SC.Y.0052.091012T2200Z-091013T1000Z/
/O.UPG.KEKA.GL.A.0024.091013T1000Z-091013T2200Z/
/O.UPG.KEKA.SE.A.0017.091013T1000Z-091013T2200Z/
/O.EXB.KEKA.GL.W.0077.091013T1200Z-091014T0000Z/
/O.EXB.KEKA.SE.W.0029.091013T1400Z-091014T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
301 AM PDT MON OCT 12 2009

...GALE WARNING IN EFFECT FROM 5 AM TO 5 PM PDT TUESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 AM TO 5 PM PDT
TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM PDT TUESDAY. A
HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS
WARNING IS IN EFFECT FROM 7 AM TO 5 PM PDT TUESDAY. THE SMALL
CRAFT ADVISORY HAS BEEN CANCELLED. THE HAZARDOUS SEAS WATCH IS NO
LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. 

A STRONG PACIFIC STORM MAY BRING GALES AND HAZARDOUS SEAS TO THE
WATERS MONDAY NIGHT AND TUESDAY. WIND GUSTS UP TO 35 KT AND SEAS
OF 10 TO 12 FT ARE EXPECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ470-475-121815-
/O.CAN.KEKA.SC.Y.0052.091012T1900Z-091013T0400Z/
/O.EXT.KEKA.GL.W.0077.091013T0400Z-091014T0000Z/
/O.EXT.KEKA.SE.W.0029.091013T0600Z-091014T0300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
301 AM PDT MON OCT 12 2009

...GALE WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 5 PM PDT
TUESDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 11 PM THIS EVENING
TO 8 PM PDT TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT FROM 9 PM THIS
EVENING TO 5 PM PDT TUESDAY. THE HAZARDOUS SEAS WARNING IS NOW IN
EFFECT FROM 11 PM THIS EVENING TO 8 PM PDT TUESDAY. 

A STRONG PACIFIC STORM WILL BRING GALES AND HAZARDOUS SEAS TO THE
WATERS MONDAY NIGHT AND TUESDAY. WIND GUSTS UP TO 50 KT AND SEAS
OF 14 TO 16 FT ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-121815-
/O.CAN.KEKA.SC.Y.0052.091012T2200Z-091013T1000Z/
/O.EXT.KEKA.GL.W.0077.091013T1200Z-091014T0000Z/
/O.EXT.KEKA.SE.W.0029.091013T1400Z-091014T0000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
301 AM PDT MON OCT 12 2009

...GALE WARNING NOW IN EFFECT FROM 5 AM TO 5 PM PDT TUESDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 7 AM TO 5 PM PDT
TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT FROM 5 AM TO
5 PM PDT TUESDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT
FROM 7 AM TO 5 PM PDT TUESDAY. 

A STRONG PACIFIC STORM WILL BRING GALES AND HAZARDOUS SEAS TO THE
WATERS MONDAY NIGHT AND TUESDAY. WIND GUSTS UP TO 40 KT AND SEAS
OF 12 TO 14 FT ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 11, 9:45 AM PDT, 5 hours 20 minutes earlier.

Area forecast discussion, Oct 11, 9:45 AM PDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
945 AM PDT SUN OCT 11 2009

.SYNOPSIS...A STRONG PACIFIC STORM SYSTEM WILL BRING MODERATE TO
HEAVY RAINFALL...GUSTY WINDS AND COOLER TEMPERATURES BEGINNING LATE
MONDAY. WINDS AND RAIN WILL BEGIN TO DIMINISH WEDNESDAY AS THE STORM
SYSTEM MOVES INLAND.

&&

.UPDATE...THE FORECAST HAS BEEN UPDATED TO REFLECT CURRENT CLOUD
COVER TRENDS. THE MARINE LAYER IS RAPIDLY DEEPENING AND AS A RESULT
STRATUS IS HANGING TOUGH ALONG THE COAST AND EVEN INTO THE COASTAL
VALLEYS. AT NEARLY 10 AM...UKIAH STILL REMAINS UNDER A LOW OVERCAST
WITH NO EROSION OF THE DECK NOTED PER SATELLITE IMAGERY. WE DO THINK
UKIAH WILL SCATTER OUT BY EARLY AFTERNOON...BUT AREAS ALONG THE
MENDOCINO/HUMBOLDT/DEL NORTE COAST WILL PROBABLY SEE LITTLE OR NO
SUNSHINE TODAY. FORECASTED HIGH TEMPERATURES MAY ALSO BE TOO
HIGH...BUT OPTED TO LEAVE THOSE AS IS FOR NOW. BURGER

&&

.DISCUSSION...ONE MORE FAIRLY PLEASANT DAY ALBEIT WITH SLIGHTLY
COOLER TEMPERATURES EXPECTED FOR NW CA TODAY AHEAD OF AN APPROACHING
PACIFIC STORM. CHANGES WILL BEGIN OVERNIGHT INTO MON AS THE MARINE
LAYER DEEPENS AHEAD OF AN APPROACHING MINOR SHORTWAVE. FCST
SOUNDINGS INDICATE THE MARINE LAYER INCREASING TO AROUND 2000 FT
ALONG THE REDWOOD COAST BY MON MORNING SO WILL INCLUDE MENTION OF DZ
WITH PATCHY FG OVERNIGHT. THE MAIN CHALLENGE CONTINUES TO BE THE
PRECIP/WIND DETAILS REGARDING THIS STRONG PACIFIC STORM. MODELS
CONTINUE TO SHOW THE SFC LOW DEEPENING APPROX 10MB AS IT APPROACHES
THE COAST TUE MORNING. LATEST GFS SOLUTIONS BRINGS THE SFC LOW
FURTHEST S AND CLOSEST TO CWA WITH CANADIAN FURTHER N WHILE THE
ECMWF AND NAM KEEP THE SFC LOW FURTHEST W. WENT WITH A COMPROMISE
FAVORING THE MORE CONSISTENT NAM/ECMWF SOLUTIONS. THIS WILL RESULT
IN INCREASING SOUTHERLY WINDS ACROSS NW CA LATE MON WITH GUSTS TO 40
TO 50 MPH POSSIBLE  ALONG COASTAL HEADLANDS AND RIDGES TUE. LITTLE
CHANGE IN FCST THINKING WITH HEAVIEST PRECIP BEGINNING EARLY TUE
MORNING AND PERSISTING THROUGH WED MORNING BEFORE CHCS BEGIN TO
DIMINISH. EXPECTED RAINFALL TOTALS CONTINUE TO RANGE FROM 1 TO 4
INCHES WITH LOCALIZED AMOUNTS OF 5 TO 8 INCHES POSSIBLE IN
OROGRAPHICALLY FAVORED AREAS. THERE IS THE POTENTIAL OF LOW
LYING/URBAN FLOODING GIVEN THE POTENTIAL RAIN RATES....HOWEVER...NO
MAIN STEM RIVER FLOODING IS EXPECTED AS THE RIVERS REMAIN VERY LOW.
ALTHOUGH THE GENERAL MODEL TREND CONTINUES TO BE RIDGING ACROSS THE
ERN PAC/W CONUS LATE IN THE WEEK...FCST CONFIDENCE REMAINS LOW AS
MODEL SOLUTIONS CONTINUE TO DIVERGE IN REGARDS TO THE POSITION. THE
GFS MAINTAINS THE MOST PROGRESSIVE PATTERN BUT CONTINUES TO TREND
MORE TOWARDS THE ECMWF WITH EACH RUN. CONTINUED SCHC POPS ACROSS NRN
PORTIONS OF CWA INTO NEXT WEEKEND WHILE INDICATING A GRADUAL
WARMING. BC
&&

.AVIATION...FOG PRODUCT IMAGERY SHOWS THE COAST ENTRENCHED WITH LOW
CLOUDS SOUTH OF CAPE MENDOCINO. A WEAK SOUTHERLY PRESSURE GRADIENT
HAS BEEN MOVING THESE CLOUDS NORTHWARD LATE SAT NIGHT...AND STRATUS
HAS PUSHED NORTH OF CAPE MENDOCINO EARLY THIS MORNING. AT 430 AM THE
LOW CLOUDS ARE ALMOST TO THE HUMBOLDT BAY...WITH CEILINGS ESTIMATED
NEAR 400 FEET. IFR CONDITIONS SHOULD FILL IN ALONG THE HUMBOLDT AND
DEL NORTE COASTS THROUGHOUT THE DAY. WEAK SOUTHERLY WINDS HAVE ALSO
ADVECTED LOW CLOUDS FROM THE SAN FRANCISCO BAY AREA NORTHWARD INTO
THE UKIAH VALLEY...WITH IFR CEILINGS REPORTED AT THE UKIAH AIRPORT
EARLY THIS MORNING. CONDITIONS SHOULD IMPROVE IN THE UKIAH VALLEY
EARLY IN THE AFTERNOON...BUT EXPECT THE LOW CLOUDS TO FILTER INTO
THE VALLEY AGAIN THIS EVENING. TH
&&

.MARINE...THE SURFACE PRESSURE GRADIENT WILL WEAKEN TODAY AND NORTH
WINDS WILL BECOME WEAK AND SHIFT TO THE SOUTH. THE PRESSURE
GRADIENT WILL TIGHTEN MONDAY AFTERNOON AS A STRONG PACIFIC STORM
MOVES TOWARDS THE COAST AND STRONG SOUTH WINDS WILL DEVELOP BY THE
AFTERNOON. STILL LOOKS LIKE GALES WILL DEVELOP OVER THE OUTER WATERS
MON NIGHT AND TUE. AM UNCERTAIN OF THE TIMING OF THE GALES SO HAVE
LEFT THE GALE WATCH FOR THE OUTER WATERS AS IS. THINK THE GALES IN
THE INNER WATERS WILL BE LOCALIZED AND INFREQUENT...AND HAVE DROPPED
THE GALE WATCH FOR THE INNER WATERS. STEEP SOUTHERLY SEAS WILL
DEVELOP IN RESPONSE TO THE WINDS. A MODERATE WEST SWELL WILL ALSO
PROPAGATE THROUGH THE WATERS AND ADD TO THE HAZARDOUS CONDITIONS.
HAVE CONTINUED THE HAZARDOUS SEAS WATCH FOR THE OUTER WATERS...BUT
HAVE DROPPED THE WATCH FOR THE INNER WATERS SINCE THE WEAKER WINDS
IN THESE AREAS WILL LIKELY PRODUCE SMALLER SEAS. THE MIXED SEAS WILL
CONTINUE TO MOVE THROUGH THE WATERS THROUGH THE WEEK. LATEST
FORECAST MODELS SUGGEST ANOTHER PACIFIC STORM WILL PRODUCE MORE
BREEZY SOUTH WINDS AND STEEP SEAS LATE IN THE WEEK. TH
&&

.EKA WATCHES/WARNINGS/ADVISORIES...
GALE WATCH FROM LATE MON NIGHT THROUGH TUE FOR PZZ470-475.
HAZ SEAS WATCH FROM LATE MON NIGHT THROUGH TUE FOR PZZ470-475.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

In the hours before

Special weather statement, Oct 11, 2:20 PM PDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
220 PM PDT SUN OCT 11 2009

CAZ001>004-076-121200-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
220 PM PDT SUN OCT 11 2009

...PACIFIC STORM TO BRING WET AND WINDY WEATHER OVER THE NEXT
COUPLE OF DAYS...

A STRONG PACIFIC STORM WILL TAKE SHAPE OVER THE EASTERN PACIFIC
TONIGHT AND MONDAY...BRINGING HEAVY RAINS AND STRONG WINDS TO THE
REGION MONDAY NIGHT INTO TUESDAY.

AS RAIN OVERSPREADS THE REGION FROM WEST TO EAST MONDAY
EVENING...SOUTHEAST TO SOUTH WINDS WILL INCREASE...ACHIEVING
SPEEDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. A FEW GUSTS TO
50 MPH ARE EXPECTED ALONG COASTAL HEADLANDS AND RIDGES. THESE
WINDS...AS WELL AS THE RAIN...WILL CONTINUE INTO TUESDAY.
PRECIPITATION WILL BEGIN TO DIMINISH TUESDAY NIGHT AS THE STORM
SYSTEM SHIFTS EAST...BUT NOT BEFORE DROPPING WIDESPREAD RAINFALL
AMOUNTS OF 1 TO 3 INCHES NEAR THE OREGON BORDER WITH 3 TO 4 INCHES
LIKELY SOUTH OF CAPE MENDOCINO. SOME LOCAL RAINFALL AMOUNTS OF 6
TO 8 INCHES ARE POSSIBLE IN THE KING RANGE. DESPITE THE HEAVY
RAINS...NO MAIN STEM RIVER FLOODING IS EXPECTED ALTHOUGH LOCALIZED SMALL
STREAM AND URBAN FLOODING IS PROBABLE.

PLEASE CONTINUE TO MONITOR NATIONAL WEATHER SERVICE FORECASTS FOR
THE LATEST DETAILS REGARDING THIS DEVELOPING STORM.

MAB

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 3:05 PM PDTGale WatchEKA12 hr
Oct 11, 3:05 PM PDTGale WarningEKA66 hr
Oct 11, 3:05 PM PDTHazardous Seas WatchEKA12 hr
Oct 11, 3:05 PM PDTHazardous Seas WarningEKA60 hr

Nearby

Small Craft Advisories in California, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.